MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER DC ADAPTER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER DC ADAPTER; VENTRICULAR (ASSISST) BYPASS
Model Number 1440
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the controller dc adaptor was damaged with exposed wires.The controller dc adaptor was exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the controller dc adapter was returned for evaluation.Various analysis were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of device revealed that the device passed functional testing.Visual inspection revealed a damaged outer sheath of the cable assembly, with exposed internal wires.As a result, the reported event is confirmed.Based on the available information, the most likely root cause of the reported event can be attributed to wear and/or to the handling of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER DC ADAPTER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7805297
Report Number3007042319-2018-03989
Device Sequence Number16511166
Product Code DSQ
UDI-Device Identifier00888707000260
UDI-Public00888707000260
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1440
Device Catalogue Number1440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR